About Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Vitamin B-6 - Deficiency Aftermath

Font : A-A+

Deficiency Aftermath!

It is rare to see people suffering from severe vitamin B6 deficiency. People at risk include alcoholics and patients with diarrhea.

Advertisement

Even slight deficiency of vitamin B-6 is connected to increase in homocysteine blood levels and depression. Increased levels of homocysteine can promote the risk of heart attack and stroke. For the elderly, deficiency of this vitamin may show up in reduced mental alertness and may trigger symptoms of Alzheimer's disease.

Acute Vitamin B-6 deficiency may manifest as nerve damage, depression, and scaliness around the mouth, nose, and eyes.

Seizures and severe anemia can be seen in advanced stages.

Citations   close

Please use one of the following formats to cite this article in your essay, paper or report:

  • APA

    Dr. Reeja Tharu. (2016, February 04). Vitamin B-6 - Deficiency Aftermath. Medindia. Retrieved on May 28, 2022 from https://www.medindia.net/patients/patientinfo/vitaminb6_deficiencyaftermath.htm.

  • MLA

    Dr. Reeja Tharu. "Vitamin B-6 - Deficiency Aftermath". Medindia. May 28, 2022. <https://www.medindia.net/patients/patientinfo/vitaminb6_deficiencyaftermath.htm>.

  • Chicago

    Dr. Reeja Tharu. "Vitamin B-6 - Deficiency Aftermath". Medindia. https://www.medindia.net/patients/patientinfo/vitaminb6_deficiencyaftermath.htm. (accessed May 28, 2022).

  • Harvard

    Dr. Reeja Tharu. 2021. Vitamin B-6 - Deficiency Aftermath. Medindia, viewed May 28, 2022, https://www.medindia.net/patients/patientinfo/vitaminb6_deficiencyaftermath.htm.


Request an Appointment with a Doctor (Nutrition Expert)

Dr. Varsha
Dr.  Varsha
PhD
39 years experience
Teleconsult Now View Profile
Ms. Himaja H
Ms. Himaja H
BSc, MSc
12 years experience
Health and Nutrify clinic, Serlingampally
Teleconsult Now View Profile
View All

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.

Comments

JenniferJoy

I don't have any answers for you but I can relate. For the last three months I have had severe tooth pain [mostly on one side] and I experience the burning mouth at night when I lay my head down. I am taking Tylenol #3 to cope with the pain. Dentists cannot find the problem. For me, it all started after I got a root canal on my molar. The endodontist said the xrays are fine but he will re-do it for me if I'm in pain in hopes that will solve the problem. I'm afraid it will only make it worse, but I'm desperate at this point. Are you able to sleep at night? Also, did you have any dental work done prior to your first symptoms appearing?

sumorris

A little over 4 years ago I started to develop severe nerve pain in my teeth, my tongue, roof of mouth and lips started burning.. a feeling like my mouth was on fire. About a year after that my teeth started to feel numb in addition to the severe and chronic nerve pain. Two years ago, my hands, feet, arms and legs started feeling numb and a little burning sensation. Last year I developed muscles aches and pain as well as soreness and tenderness, heart palipatations and fatigue. I have had every neurological tests, numerous lab tests, have seen specialists of every kind, even dentists and not a single dr could find anything wrong. A trip to the Mayo Clinic last Nov revealed that I had toxic levels of B6. My level was 139. Now, May 1 it is 12. However, I am still suffering horribly and at times feel like my symptoms are worsening instead of getting better since my levels are normal. I have bad headaches and severe oral and facial pain. I have difficulty walking and ache all over. I don't know what to do? I am taking methyl B12, acetyl L carnitine with alpha lipoic acid and omega fish oil DHA. I also take Vit C and D with calcium. I am seeing a dr of oriental medicine who is treating me with herbs who tells me I have damp heat. I don't know what to eat since most of the foods I eat have B6. Is it normal to feel so bad after my body has finished detoxing and my level is normal. I would welcome any advice on what to expect. Thank you.

Advertisement
Health Topics A - Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z



    Advertisement
    Drugs for Vitamin B6
    Pyridoxine
    What's New on Medindia
    Monkeypox Outbreak: What it is, How Does it Spread & the Prevention
    Seasonal Allergy Medications
    How to Choose the Best Eczema-Friendly Moisturizer for Children?
    View all
    Advertisement

    Medindia Newsletters Subscribe to our Free Newsletters!
    Terms & Conditions and Privacy Policy.

    Most Popular on Medindia

    Nutam (400mg) (Piracetam) Drug Side Effects Calculator Hearing Loss Calculator Post-Nasal Drip Diaphragmatic Hernia Noscaphene (Noscapine) Vent Forte (Theophylline) Calculate Ideal Weight for Infants Sanatogen Daily Calorie Requirements

    Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

    © All Rights Reserved 1997 - 2022

    This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use